MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 10/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information unknown/not provided.If explanted, give date: not applicable as the device remains implanted additional concomitant products: healon endocoat for duet, lot: 028716, phaco machine, sn unknown, phaco disposable tubing, lot unknown, balanced salt solution, lot unknown.The intraocular lens (iol) is not returning for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The surgery center reported of toxic anterior segment syndrome (tass) in the right eye of a patient which was implanted with an intraocular lens.The event occurred one day post operation.Post operational drops given to the patient were ofloxacin, lotemax & prolensa.Additional information received indicated that the patient required additional steroid use and has fully recovered.The lens remains implanted and the healon endocoat duet product is not available for return.The surgery center indicated that they have ongoing investigation and no sources have been found at this time.The account noted that the last case of tass at their center was 12/8/2020.No further information was provided.This emdr is for the suspect intraocular lens, model zcb00.A separate report is being submitted for the healon endocoat duet.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that the date of '12/23/2020' was inadvertently entered in the section 'b3' of the initial emdr report which is incorrect.The correct event date that should have been entered is 10/23/2020 which has been captured in this emdr supplemental report.The following field was updated accordingly: section b3: date of event: 10/23/2020 all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11206466
Report Number2648035-2021-07130
Device Sequence Number11951969
Product Code HQL
UDI-Device Identifier05050474531574
UDI-Public(01)05050474531574(17)240319
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2024
Device Model NumberZCB00
Device Catalogue NumberZCB0000130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;